Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS Blacksburg, VA

June 26, 20154 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2015, 8:51 PM EDT for 4 counties in North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 8:51 PM EDT (00:51 UTC)
Expired
Jun 26, 2015, 9:30 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:05 PM EDTHAIL 0.882 Sw Jefferson, NCNWS EMPLOYYE REPORTS NICKEL SIZED HAIL WITHIN THE TOWN OF WEST JEFFERSON IN ASHE COUNTY NORTH CAROLINA.
Jun 26, 9:11 PM EDTHAIL 15 Ne Todd, NCQUARTER SIZED HAIL FELL WITHIN THE BALDWIN COMMUNITY IN ASHE COUNTY NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS51 KRNK 270051
SVRRNK
NCC005-009-189-193-270130-
/O.NEW.KRNK.SV.W.0072.150627T0051Z-150627T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
  NORTHWESTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
  EAST CENTRAL WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
  SOUTHWESTERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 851 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUMMIT...
  MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON...
  WEST JEFFERSON...
  LANSING...
  LAUREL SPRINGS...
  AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3614 8134 3623 8162 3651 8152 3643 8118
TIME...MOT...LOC 0051Z 199DEG 16KT 3624 8143 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
1 follow-up statement
615 
WWUS51 KRNK 270115
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT FRI JUN 26 2015

NCC005-009-189-193-270130-
/O.CON.KRNK.SV.W.0072.000000T0000Z-150627T0130Z/
ASHE NC-WILKES NC-WATAUGA NC-ALLEGHANY NC-
915 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR 
CENTRAL ASHE...NORTHWESTERN WILKES...EAST CENTRAL WATAUGA AND 
SOUTHWESTERN ALLEGHANY COUNTIES...

AT 913 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BALDWIN TO GLENDALE SPRINGS...MOVING NORTH AT 15 MPH. 
QUARTER SIZE HAIL WAS REPORTED WITH THESE STORMS IN BALDWIN.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
LAUREL SPRINGS...
AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3614 8134 3623 8162 3651 8152 3643 8118
TIME...MOT...LOC 0113Z 190DEG 15KT 3636 8153 3634 8138 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:31 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 26, 8:31 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT FRI JUN 26 2015

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL MOVE UP THE OHIO RIVER VALLEY
TONIGHT AND SATURDAY...TRIGGERING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY EVENING. A STRONG
COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...RESULTING IN
GUSTY NORTHWEST WINDS AND UNSEASONABLY COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 830 PM EDT FRIDAY...

FORECAST AREA REMAINS IN VOID BETWEEN STORMS TO OUR SOUTH AND
WEST. WW363 IS IN EFFECT FOR FAR WESTERN VA AND PARTS OF SOUTHERN
WV IN ANTICIPATION OF ARRIVAL OF MCS LATER THIS EVENING AND
OVERNIGHT. HRRR INDICATES ARRIVAL AROUND MIDNIGHT.

A FRONTAL BOUNDARY REMAINS STALLED ACROSS THE FORECAST AREA. THIS
FEATURE WILL PROVIDE AS A FOCUSSING MECHANISM FOR SHOWERS/STORMS
TO FOLLOW DURING THE OVERNIGHT. ENHANCEMENT OF SHOWERS ACROSS THE
AREA IS EXPECTED DURING THE LATE NIGHT AS EASTERLY UPSLOPE FLOW
INCREASES AFTER MIDNIGHT PROVIDING ADDITIONAL LIFT AND
CONCENTRATION OF DEEPER MOISTURE ALONG THE BLUE RIDGE.

FRONT OVER THE AREA IS EXPECTED TO LIFT NORTH AS A WARM FRONT
SATURDAY...ALLOWING WINDS TO SHIFT SOUTHWESTERLY AREAWIDE. THIS
SHOULD PROVIDE A BREAK IN THE RAINFALL THREAT FOR A FEW HOURS
BEFORE THE SUPPORTING UPPER LEVEL TROUGH ASSOCIATED WITH THE LOW
PUSHES A BKN-SOLID LINE OF SHOWERS AND STORMS ACROSS OUR AREA
FROM THE WEST. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH THE STORMS.

CONCERNING THE POTENTIAL FOR WIDESPREAD HEAVY RAIN...
FORECAST MODELS CONTINUE TO TREND FURTHER WEST AND NORTH WITH THE
BRUNT OF HEAVY RAIN ASSOCIATED WITH THE LOW...KEEPING IT MORE
CONFINED ALONG AND NORTH OF THE OHIO RIVER. WHILE LOCALLY HEAVY
RAIN MAY RESULT IN A FEW FLOODING ISSUES ACROSS OUR AREA...BELIEVE
WE WILL NOT SEE ENOUGH WIDESPREAD HEAVY RAIN TO SUPPORT A FLASH
FLOOD WATCH AT THIS TIME. THAT SAID...WITH INCREASING EASTERLY
UPSLOPE FLOW LATE TONIGHT...WILL HAVE TO MONITOR FOR LOCALIZEDFLASH
FLOODING DUE TO THE POTENTIAL FOR STORM CELLS TO BECOME ANCHORED
NEAR CREST OF BLUE RIDGE WHERE UPSLOPE FLOW WILL BE THE GREATEST.
CONFIDENCE IS JUST NOT GREAT ENOUGH ATTM TO PINPOINT EXACT
LOCATION WHERE THE ANCHORING WILL OCCUR.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 250 PM EDT FRIDAY...

THE BIG STORY DURING THIS PORTION OF THE FORECAST WILL BE THE
WINTERISH GRADIENT WINDS WE WILL EXPERIENCE ON THE BACKSIDE OF THE
DEPARTING COLD FRONT...FOLLOWED BY MUCH COOLER CONDITIONS. THE
PARENT UPPER LOW WILL MAKE ITS WAY SLOWLY EASTWARD SATURDAY NIGHT
FROM THE THUMB OF MICHIGAN TO NEAR ERIE PA. THE 850 MB FLOW AROUND
THE LOW IS PROGGED TO PEAK IN THE 40 TO 50 KT RANGE AROUND 12Z
SUNDAY. MOST AREAS IN THE MOUNTAINS ACROSS THE REGION LATE SATURDAY
NIGHT TROUGH AT LEAST MID-DAY SUNDAY WILL SEE WIND GUSTS IN THE 20
TO 30 MPH RANGE...WITH THE HIGHEST RIDGE TOPS EXPERIENCING GUSTS OF
40 TO 45 MPH. WIND SPEEDS AND GUSTS WILL DECREASE THROUGH THE
AFTERNOON WITH 850 MB WINDS PROGGED TO DECREASE TO AROUND 15 TO 20
KTS BY SUNSET SUNDAY.

PRECIPITATION SATURDAY NIGHT AND SUNDAY WILL BE CONFINED TO TWO MAIN
AREAS. THERE WILL BE LINGERING SHOWERS AND SOME STORMS ACROSS THE
SOUTHEAST PART OF THE AREA COINCIDENT TO AND BEHIND THE DEPARTING
COLD FRONT. THE LAST FEW SHOWERS IN THIS PART OF THE FORECAST AREA
MAY LINGER UNTIL 200 AM TO 500 AM SUNDAY MORNING. THE OTHER AREA OF
PRECIPITATION WILL BE ISOLATED TO SCATTERED UPSLOPE SHOWERS ACROSS
THE PREFERRED AREAS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE
NORTHERN MOUNTAINS OF NORTH CAROLINA. COVERAGE WILL DECREASE DURING
THE AFTERNOON SUNDAY AS THE WIND SPEEDS SLACKEN.

TEMPERATURES WILL TREND COOLER SATURDAY NIGHT INTO SUNDAY. LOWS
SATURDAY NIGHT WILL RANGE FROM THE MID TO UPPER 50S ACROSS THE
MOUNTAINS WITH UPPER 50S TO LOWER 60S ACROSS THE PIEDMONT. HIGHS ON
SUNDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE
MOUNTAINS TO THE UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT.

DRY AND COOL HIGH PRESSURE WILL SETTLE OVER THE REGION ON SUNDAY
NIGHT. EXPECT NO PRECIPITATION WITH BELOW NORMAL TEMPERATURES. LOWS
WILL RANGE FROM THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH UPPER
50S ACROSS THE PIEDMONT. WHILE NO RECORD LOW TEMPERATURES ARE
FORECAST...A FEW LOCATIONS WILL FALL TO READINGS WITHIN FIVE DEGREES
OF RECORD LOWS. SEE THE CLIMATE SECTION OF THIS DISCUSSION FOR
DETAILS.

ON MONDAY...THE CENTER OF THE SURFACE HIGH PRESSURE WILL PROGRESS
EASTWARD IN ADVANCE OF OUR NEXT GREAT LAKES SHORTWAVE TROUGH. EXPECT
A RETURN OF A SOUTHERLY COMPONENT OF THE LOW LEVEL WINDS AND
INCREASING DEW POINTS AND TEMPERATURES. WHILE NO PRECIPITATION IS
FORECAST FOR THE MORNING...SOME ISOLATED SHOWERS MAY DEVELOP ACROSS
SOUTHEAST WEST VIRGINIA DURING THE AFTERNOON. HIGH TEMPERATURES WILL
AVERAGE 5 TO 7 DEGREES MILDER THAN THOSE OF SUNDAY. ANTICIPATE UPPER
70S TO AROUND 80 IN THE MOUNTAINS AND LOW TO MID 80S ACROSS THE
PIEDMONT.

ON MONDAY NIGHT...THE TROUGH AXIS OF THE GREAT LAKES SYSTEM WILL
START PROGRESSING THROUGH THE OHIO VALLEY. LOOK FOR SHOWERS AND
STORMS TO EXPAND IN COVERAGE ACROSS THE WESTERN PARTS OF THE AREA.
STILL LITTLE OR NO COVERAGE IS ANTICIPATED FOR AREAS EAST OF THE
CREST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE UPPER
50S TO AROUND 60 ACROSS THE MOUNTAINS TO THE LOWER 60S ACROSS THE
PIEDMONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 320 PM EDT FRIDAY...

THIS PORTION OF THE FORECAST PERIOD IS EXPECTED TO BE ONE WITH
SCATTERED SHOWERS AND STORMS ACROSS THE AREA EACH DAY AND NIGHT. THE
AXIS OF A SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION BY MIDDAY
TUESDAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO
STALL OVER...OR JUST SOUTH OF THE AREA...AND TAKE ON A NW-SE
ORIENTATION. THROUGH FRIDAY...LITTLE MOVEMENT OF THIS FRONT IS
EXPECTED. THE COMBINATION OF DAYTIME HEATING...AND THE POTENTIAL FOR
ADDITIONAL WAVES OF ENERGY MOVING SOUTHEAST ALONG THIS FEATURE WILL
BE THE SOURCE OF THE FORECAST SCATTERED SHOWERS AND SOME STORMS.
HIGH TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL RANGE
FROM THE UPPER 70S TO AROUND 80 ACROSS THE MOUNTAINS AND MID TO
UPPER 80S ACROSS THE PIEDMONT. LOW TEMPERATURES WILL MAINLY BE IN
THE LOWER 60S ACROSS THE MOUNTAINS AND UPPER 60S ACROSS THE PIEDMONT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM EDT FRIDAY...

VFR CONDITIONS THIS EVENING ARE EXPECTED TO DETERIORATE AFTER
MIDNIGHT AS DEEP CONVECTION FROM THUNDERSTORM COMPLEX WEST OF THE
APPALACHIANS CROSSES THE MOUNTAINS DURING THE OVERNIGHT. NOT
CONFIDENT ENOUGH ON EXACT TIMING OF TSRA...THUS LEAVING OUT OF
TAFS ATTM. MORE CONFIDENT ON INCREASING CLOUDS AND INCREASING
COVERAGE OF SHOWERS WITH POTENTIAL FOR MVFR CIGS PER INCREASING
UPSLOPE EASTERLY FLOW DURING THE OVERNIGHT. MODELS HINT THAT CIGS
COULD DROP TO IFR AFTER 06Z/2AM...BUT WOULD LIKE TO SEE INCREASING
COVERAGE OF RAIN COOLED AIR BEFORE FORECASTING THE LOW CIGS.

PRIMARY CONCERN SATURDAY IS STRONG FRONTAL PASSAGE WHICH IS
FORECAST BY ALL MODELS TO OCCUR DURING THE LATE AFTERNOON AND
EVENING WITH 40-50KT WESTERLY WINDS 3KFT AGL DEVELOPING BEHIND THE
FRONT SATURDAY NIGHT. ANTICIPATING BKN LINE OF SHOWERS/TSTMS TO
ACCOMPANY THE FRONT SATURDAY AFTERNOON...FOLLOWED BY PARTIAL
CLEARING SATURDAY NIGHT WITH GUSTY WESTERLY WINDS. THESE WINDS ARE
EXPECTED TO PERSIST INTO THE DAY SUNDAY BEFORE DIMINISHING.

EXPECT MAINLY VFR CONDITIONS SUNDAY INTO MONDAY...HIGH PRESSURE
SPREADING ACROSS THE FORECAST AREA. NEXT COLD FRONT IS FORECAST TO
ARRIVE WITH POTENTIAL FOR SHOWERS MONDAY EVENING/OVERNIGHT.
TIMING OF SHOWERS WITH THIS FRONT A BIT UNCERTAIN BUT COULD SEE
PERIODS OF MVFR MONDAY NIGHT AND MAINLY ALONG THE WESTERN SLOPES
TUESDAY...OTHERWISE VFR ACROSS THE EAST.

&&

.CLIMATE...
AS OF 300 PM EDT FRIDAY...

JUNE 29TH RECORD LOWS

BLACKSBURG...42 IN 1974
BLUEFIELD....52 IN 1970
DANVILLE.....54 IN 1968
LEWISBURG....49 IN 1981
LYNCHBURG....51 IN 1970
ROANOKE......44 IN 1919

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...IS OPERATING ON THE SECONDARY TRANSMITTER.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT
BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL AT LEAST SUNDAY.

THE NOAA WEATHER RADIO IN HINTON WV...BROADCASTING ON A FREQUENCY
OF 162.425 MHZ...IS OFF THE AIR DUE TO A TELCO PROBLEM. THIRD
PARTY TECHNICIANS ARE CURRENTLY WORKING ON THE COMMUNICATION
ISSUE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF/PM
SHORT TERM...DS
LONG TERM...DS/WP
AVIATION...PM
CLIMATE...
EQUIPMENT...PM
Hazardous weather outlook, Jun 26, 6:26 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI JUN 26 2015

NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-272230-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
626 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AS A
THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL
BE CAPABLE OF PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY
RAINFALL COULD ALSO OCCUR WHERE CELLS TRAIN OVER THE SAME
LOCATIONS...RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY
OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY
NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-272230-
TAZEWELL-SMYTH-
626 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT AS A THUNDERSTORM
COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR
WHERE STORMS TRAIN OVER THE SAME LOCATIONS...RESULTING IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY
OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY
NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ032>035-043>047-058-059-272230-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
626 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
ALONG WITH HAIL. PROLONGED PERIODS OF HEAVY RAINFALL MAY ALSO
LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SATURDAY
WITH DAMAGING WINDS THE MAIN THREAT AHEAD OF AN APPROACHING COLD
FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 6:25 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT FRI JUN 26 2015

VAZ035-045-262315-
AMHERST-CAMPBELL-
625 PM EDT FRI JUN 26 2015

...A THUNDERSTORM WILL AFFECT SOUTHEASTERN AMHERST... NORTHEASTERN
CAMPBELL AND EAST CENTRAL CITY OF LYNCHBURG COUNTIES...

AT 623 PM EDT...A THUNDERSTORM WITH OCCASIONAL LIGHTNING WAS NEAR
MADISON HEIGHTS...MOVING SOUTH AT 10 MPH.

WINDS AROUND 30 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH A HEAVY
DOWNPOUR.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
CONCORD...
RUSTBURG...
BOCOCK...
AND MADISON HEIGHTS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3731 7917 3749 7910 3749 7899 3746 7898
      3744 7901 3743 7902 3732 7895 3730 7895
TIME...MOT...LOC 2223Z 357DEG 10KT 3746 7905

MBS
Special weather statement, Jun 26, 8:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT FRI JUN 26 2015

NCZ003-VAZ016-270045-
SURRY-CARROLL-
811 PM EDT FRI JUN 26 2015

...THUNDERSTORMS WILL AFFECT NORTH CENTRAL SURRY AND CENTRAL CARROLL
COUNTIES...

AT 807 PM EDT...SCATTERED THUNDERSTORMS EXTENDED FROM NEAR HILLSVILLE
TO BOTTOM...AND WERE MOVING NORTHEAST AT 15 MPH.

WINDS GUSTS AROUND 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
HILLSVILLE...
BOTTOM...
AND CANA.

HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.

A PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 3643 8080 3678 8082 3692 8064 3665 8060
      3662 8062 3660 8062 3656 8061 3656 8058
      3648 8057
TIME...MOT...LOC 0007Z 218DEG 13KT 3674 8076 3650 8076

MBS
Special weather statement, Jun 26, 8:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT FRI JUN 26 2015

NCZ001-018>020-270115-
WILKES-WATAUGA-ASHE-YADKIN-
825 PM EDT FRI JUN 26 2015

...STRONG THUNDERSTORMS WILL AFFECT YADKIN...SOUTHWESTERN ASHE...WILKES
AND WATAUGA COUNTIES...

AT 823 PM EDT...THUNDERSTORMS EXTENDED FROM NEAR COURTNEY TO MOSES CONE
MEMORIAL PARK...AND WERE MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BOONE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
AND YADKINVILLE.

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.

HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN STRIKE
15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.

LAT...LON 3603 8125 3606 8139 3612 8155 3614 8182
      3618 8185 3638 8160 3617 8045 3614 8044
      3611 8051 3605 8050 3606 8098 3603 8107
TIME...MOT...LOC 0023Z 227DEG 16KT 3598 8065 3618 8169

MBS
Special weather statement, Jun 26, 8:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT FRI JUN 26 2015

NCZ003-VAZ032-270100-
SURRY-PATRICK-
833 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY AND
SOUTHWESTERN PATRICK COUNTIES...

AT 832 PM EDT...A STRONG THUNDERSTORM WAS OVER PINE RIDGE...MOVING
EAST AT 20 MPH.

WIND GUSTS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
ARARAT...
BOTTOM...
AND CANA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3643 8075 3656 8076 3656 8061 3658 8061
      3660 8046 3640 8046
TIME...MOT...LOC 0032Z 271DEG 18KT 3650 8068

MBS
Special weather statement, Jun 26, 8:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT FRI JUN 26 2015

VAZ013-016-017-270100-
FLOYD-PULASKI-CARROLL-
834 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...WEST
CENTRAL FLOYD AND NORTHEASTERN CARROLL COUNTIES...

AT 834 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUGSPUR...MOVING
NORTHEAST AT 20 MPH.

WINDS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
INDIAN VALLEY...
WILLIS...
DUGSPUR...
AND SYLVATUS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3673 8065 3683 8079 3700 8060 3687 8040
TIME...MOT...LOC 0034Z 236DEG 17KT 3683 8067

MBS
Special weather statement, Jun 26, 8:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT FRI JUN 26 2015

NCZ001-018-019-270115-
WILKES-WATAUGA-ASHE-
837 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHE...WESTERN WILKES
AND SOUTHEASTERN WATAUGA COUNTIES...

AT 836 PM EDT...A STRONG THUNDERSTORM WAS OVER MAPLE SPRINGS...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILBAR...
DEEP GAP...
MC GRADY...
GLENDALE SPRINGS...
AND IDLEWILD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3616 8158 3646 8141 3640 8126 3639 8124
      3637 8125 3636 8125 3638 8121 3634 8111
      3606 8140
TIME...MOT...LOC 0036Z 215DEG 19KT 3618 8144

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:25 PM EDTSpecial Weather StatementRNKWatauga, Wilkes, Yadkin50 min
Jun 26, 8:33 PM EDTSpecial Weather StatementRNKSurry27 min
Jun 26, 8:37 PM EDTSpecial Weather StatementRNKWilkes38 min
Jun 26, 9:27 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe48 min
Jun 26, 9:48 PM EDTSpecial Weather StatementRNKWatauga27 min
Jun 26, 10:20 PM EDTSpecial Weather StatementRNKAshe55 min
Jun 26, 11:51 PM EDTFlash Flood WatchRNKAlleghany, Ashe18 hr
Jun 27, 12:44 AM EDTSpecial Weather StatementRNKRockingham, Stokes61 min
Jun 27, 2:31 PM EDTSpecial Weather StatementRNKWilkes44 min
Jun 27, 3:11 PM EDTSpecial Weather StatementRNKYadkin64 min
Jun 27, 3:24 PM EDTWind AdvisoryRNKAlleghany, Ashe, Watauga23 hr
Jun 27, 4:14 PM EDTSpecial Weather StatementRNKYadkin31 min
Jun 27, 4:29 PM EDTSpecial Weather StatementRNKCaswell46 min
Jun 27, 4:35 PM EDTSpecial Weather StatementRNKWatauga55 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham48 min
Jun 27, 5:13 PM EDTSpecial Weather StatementRNKCaswell62 min
Jun 27, 5:25 PM EDTSpecial Weather StatementRNKRockingham50 min
Jun 27, 5:40 PM EDTSpecial Weather StatementRNKSurry, Wilkes, Yadkin65 min
Jun 27, 6:17 PM EDTAreal Flood AdvisoryRNKWilkes, Yadkin3 hr
Jun 27, 7:32 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.